Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

A new proof of Gromov's theorem on groups of polynomial growth


Author: Bruce Kleiner
Journal: J. Amer. Math. Soc. 23 (2010), 815-829
MSC (2010): Primary 20F65, 20F69, 20F67, 20F18
Published electronically: December 28, 2009
MathSciNet review: 2629989
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof of Gromov's theorem that any finitely generated group of polynomial growth has a finite index nilpotent subgroup. The proof does not rely on the Montgomery-Zippin-Yamabe structure theory of locally compact groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 20F65, 20F69, 20F67, 20F18

Retrieve articles in all journals with MSC (2010): 20F65, 20F69, 20F67, 20F18


Additional Information

Bruce Kleiner
Affiliation: Courant Institute of Mathematical Sciences, 251 Mercer Street, New York, New York 10012-1185
Email: bkleiner@cims.nyu.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-09-00658-4
PII: S 0894-0347(09)00658-4
Received by editor(s): May 29, 2009
Published electronically: December 28, 2009
Additional Notes: The author was supported by NSF Grant DMS 0701515.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.